Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 15, 2013, 6:00 PM CDT for Schuyler County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2013, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 15, 2013, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS53 KILX 152300
SVRILX
ILC169-160000-
/O.NEW.KILX.SV.W.0064.130615T2300Z-130616T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 700 PM CDT
* AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF CLAYTON...AND MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...BROOKLYN...LITTLETON...WEINBERG KING STATE PARK...
HUNTSVILLE...CAMDEN...RAY AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4029 9076 4028 9045 4019 9045 4019 9041
4011 9038 4008 9039 4004 9044 4001 9062
4005 9068 4007 9068 4008 9071 4010 9071
4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 2300Z 253DEG 16KT 4010 9086
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
353
WWUS53 KILX 152344
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
644 PM CDT SAT JUN 15 2013
ILC169-152352-
/O.CAN.KILX.SV.W.0064.000000T0000Z-130616T0000Z/
SCHUYLER IL-
644 PM CDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4029 9076 4028 9045 4019 9045 4019 9041
4011 9038 4008 9039 4004 9044 4001 9062
4005 9068 4007 9068 4008 9071 4010 9071
4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 2342Z 253DEG 16KT 4015 9063
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:05 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 15, 3:05 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT SAT JUN 15 2013 .DISCUSSION... ISSUED 305 PM CDT SAT JUN 15 2013 MAIN CONCERN THIS FORECAST PACKAGE REMAINS WITH PCPN CHANCES IN THE SHORT TERM TONIGHT THROUGH MONDAY NIGHT. OVERALL...MODELS IN GOOD AGREEMENT WITH UPPER LEVEL PATTERN THROUGH MONDAY...BUT THEN DIFFER WITH SPEED OF A WEAK TROUGH DROPPING DOWN IN NORTHWEST FLOW MONDAY NIGHT AND TUE. NAM IS QUICKEST OF ALL OF THEM AND SEEM ODD MAN OUT. SO WILL BE FOLLOWING GFS/ECMWF...THOUGH IT MAY NOT MAKE MUCH DIFFERENCE IN THE END. ONCE THIS GOES THROUGH THEN RIDGE BEGINS TO BUILD IN THE PLAINS FOR REMAINDER OF THE WEEK AND INTO THE WEEKEND. LOTS OF UNCERTAINTY AS TO STRENGTH OF THIS RIDGE...THOUGH TIMING IS SIMILAR. A BLEND OF THE GFS/ECMWF IN THE SHORT TERM LOOKS GOOD...THOUGH WILL ADD NAM BACK IN LATER. A BLEND OF THE MODELS LOOKS GOOD IN THE EXTENDED AS WELL. SHORT TERM...TONIGHT THROUGH TUESDAY SFC FEATURES/PATTERN IS A MESS THIS AFTERNOON WITH ONE MCV MOVING INTO NORTHWESTERN IND AND ANOTHER MOVING OUT OF NORTHERN IOWA. OUTFLOW AND SFC BOUNDARIES ARE LOCATED ALL OVER THE AREA THIS AFTERNOON AS WELL. COMBINED WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S IN WEST CENTRAL IL AND AREAS BACK TO THE WEST...CONVECTION HAS BEEN ONGOING FOR SOME TIME TODAY. THIS HAS MADE THINGS MESSY AND SHORT TERM/MESO SCALE MODELS HAVE NOT BEEN ABLE TO LATCH ONTO ANYTHING...AND THEREFORE APPEAR TO BE USELESS AT THE MOMENT...EXCEPT FOR MAYBE THE 4KM WRF MODEL FOR SPC. THE 12Z RUN SEEMS CLOSE BUT SLOW OR TO WESTWARD WITH WHERE THE PCPN IS CURRENTLY LOCATED AT. HOWEVER...IT TRIES TO DEVELOP A LINE OF STRONG THUNDERSTORMS IN NORTHWEST ILLINOIS AND BACK INTO CENTRAL MO. NOT QUITE SURE WITH THIS THOUGH IT IS IN THE BEST MOISTURE AXIS. SO THAT SEEMS FEASIBLE ENOUGH THAT WILL HAVE LIKELY POPS ACROSS MOST OF THE AREA THIS EVENING AND INTO OVERNIGHT. LOWEST POPS WILL BE IN SOUTHEAST ILLINOIS. LOTS OF UNCERTAINTY BEYOND TONIGHT GIVEN THE MANY MESOSCALE BOUNDARIES THAT WILL BE OVER THE AREA TOMORROW. WILL KEEP CHC POPS OVER THE SOUTHERN HALF OF THE AREA TOMORROW WITH SLIGHT CHC IN THE NORTH. THE ASSOCIATED BOUNDARY/COLD FRONT WILL STOP FAR ENOUGH SOUTH OF THE AREA THAT PCPN CHANCES WILL ON BE SLIGHT CHC IN THE SOUTHWEST...WITH REMAINDER OF THE AREA DRY. THEN ANOTHER WAVE MOVES ALONG THE FRONT FROM THE SOUTHWEST AND BRINGS MORE SHOWERS AND THUNDERSTORMS TO THE AREA FOR MONDAY AND MONDAY NIGHT. HIGHEST POPS WILL BE IN THE SOUTH FOR MONDAY AND THEN AS THE 500 TROUGH MOVES EAST THE CHANCES OF PCPN WILL SHIFT TO THE EAST FOR MONDAY NIGHT. THEN DRY WEATHER IS EXPECTED ACROSS THE AREA BEGINNING TUESDAY AS HIGH PRSS BUILDS INTO THE REGION. TEMPS WILL WARM SLIGHTLY FOR TOMORROW AND MONDAY AND HIGHS SHOULD BE IN THE LOWER 80S BOTH DAYS. THEN AREA CAN EXPECT COOLER TEMPS AS HIGH PRSS BUILDS IN FOR TUESDAY. CLOUDS AND PCPN COULD KEEP TEMPS A LITTLE COOLER FOR NEXT TWO DAYS AS WELL...BUT WILL STAY JUST BELOW MOS GUIDANCE FOR NOW. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY DRY WEATHER WILL CONTINUE FOR TUE NIGHT THROUGH WED NIGHT. THEN A WARM FRONT DEVELOPS OUT WEST AND MOVES NORTH TOWARD THE AREA FOR LATER PART OF THE WEEK. SOME UNCERTAINTY AS TO WHETHER THERE WILL BE PCPN AS THE WARM FRONT LIFTS NORTH SO WILL JUST HAVE SILENT 20PCT IN GRIDS FOR THUR THROUGH FRIDAY NIGHT FOR NOW. ZFPILX WILL HAVE A DRY FORECAST. TEMPS WILL STAY AROUND NORMAL MOST OF THE WEEK BUT BEGIN TO WARM BACK UP FRIDAY...REACHING THE UPPER 80S TO AROUND 90 BY SATURDAY. AUTEN && .AVIATION... ISSUED 1246 PM CDT SAT JUN 15 2013 MAINLY VFR CONDITIONS AGAIN NEXT 24 HOURS OUTSIDE OF THUNDERSTORMS. CURRENT COMPLEX AFFECTING PARTS OF CENTRAL IL THIS AFTERNOON WILL PRODUCE BRIEF VSBY REDUCTIONS DOWN TO 4SM AND POSSIBLY BRIEFLY LOWER IN HEAVIER TSRA. NEXT BATCH OF STORMS EXPECTED TO FORM OVER IA AND NRN MO LATER THIS AFTERNOON AND SHIFT OVER THE TAF SITES THIS EVENING AND HAVE TEMPO GROUPS FOR MOST LIKELY TIME OF OCCURRENCE. AFTER THIS SYSTEM PUSHES THROUGH MUCH OF THE ACTIVITY SHOULD BE SUPPRESSED TO OUR SOUTH/EAST FOR SUNDAY MORNING. CHANCE OF SOME VSBY REDUCTIONS AFTER 06Z IN LIGHT WIND REGIME AND WITH WET GROUND AND HAVE TRENDED THIS DIRECTION FOR MOST SITES. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 3:14 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SAT JUN 15 2013 ILZ027>031-036-037-040-041-047-049-050-162015- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY OCCUR SUNDAY AND SUNDAY EVENING... ESPECIALLY FROM BEARDSTOWN SOUTHWARD...WITH BETTER CHANCES OF STORMS ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS FORECAST SOUTH OF HENRY FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ038-042>046-048-051>055-061-162015- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ056-057-062-063-066>068-071>073-162015- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE WEATHER IS MORE LIKELY FURTHER NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 15, 2:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HEAVY RAIN ASTORIA 40.23N 90.36W
06/15/2013 M1.56 INCH FULTON IL MESONET
&&
25Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.